Alert archive / Puerto Rico / Marine Weather Statements in 2007
Marine Weather Statement 21, NWS JSJ
NWS JSJ issued this marine weather statement at Oct 26, 2007, 8:57 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2007, 8:57 AM CDT (13:57 UTC)
- Expired
- Oct 27, 2007, 11:12 AM CDT
- In force
- 26 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZCA72 TJSJ 261357 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 957 AM AST FRI OCT 26 2007 AMZ730-740-262200- /X.NEW.TJSJ.MA.S.0021.071026T1400Z-071026T2200Z/ CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA VIENTO N OF 17N AND W OF 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS.- CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO PUNTA CADENA EAST OF 68W AND N OF 17N- 957 AM AST FRI OCT 26 2007 ...HEAVY RAIN AND STRONG THUNDERSTORMS AFFECTING THE OFF SHORE CARIBBEAN WATERS... SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE OFF SHORE CARIBBEAN WATERS THE REST OF THIS MORNING INTO THE AFTERNOON HOURS AS LOW PRESSURE SYSTEM LOCATED SEVERAL MILES AWAY FROM THE SOUTHWEST PORTION OF PUERTO RICO TRACKS TOWARDS THE WEST SOUTHWEST THROUGH LATE THIS EVENING. MARINERS NEAR THESE THUNDERSTORMS CAN EXPECT STRONG AND GUSTY WINDS NEAR 30 TO 35 KNOTS...LOCALLY HIGH AND STEEP WAVES... FREQUENT CLOUD TO WATER LIGHTNING STRIKES...AND POSSIBLE WATERSPOUTS. SMALL BOATERS SHOULD SEEK SAFE HARBOR OR SAFER WATERS IMMEDIATELY UNTIL THESE STORM PASS. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$ OB/RAM
4 follow-up statements
000 FZCA72 TJSJ 262135 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 535 PM AST FRI OCT 26 2007 AMZ730-740-270300- /X.EXT.TJSJ.MA.S.0021.000000T0000Z-071027T0300Z/ CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA VIENTO N OF 17N AND W OF 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS.- CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO PUNTA CADENA EAST OF 68W AND N OF 17N- 535 PM AST FRI OCT 26 2007 ...HEAVY RAIN AND STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL CARIBBEAN WATERS THROUGH 11 PM AST... NUMEROUS TO OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL CARIBBEAN WATERS THE REST OF THIS EVENING AS THE LOW PRESSURE SYSTEM LOCATED SOUTH OF EASTERN HISPANIOLA CONTINUES TO TRACK SOUTHWEST OVERNIGHT. MARINERS NEAR THESE THUNDERSTORMS CAN EXPECT STRONG AND GUSTY WINDS NEAR 30 TO 35 KNOTS...LOCALLY HIGH AND STEEP WAVES... FREQUENT CLOUD TO WATER LIGHTNING STRIKES...AND POSSIBLE WATERSPOUTS. SMALL BOATERS SHOULD SEEK SAFE HARBOR OR SAFER WATERS IMMEDIATELY UNTIL THESE STORM PASS. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$ SR
000 FZCA72 TJSJ 270221 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1021 PM AST FRI OCT 26 2007 AMZ730-740-271000- /X.EXT.TJSJ.MA.S.0021.000000T0000Z-071027T1000Z/ CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA VIENTO N OF 17N AND W OF 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS.- CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO PUNTA CADENA EAST OF 68W AND N OF 17N- 1021 PM AST FRI OCT 26 2007 ...HEAVY RAIN AND STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL CARIBBEAN WATERS THROUGH 6 AM AST... NUMEROUS TO OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL CARIBBEAN WATERS THROUGH EARLY SATURDAY MORNING AS THE LOW PRESSURE SYSTEM LOCATED SOUTH HISPANIOLA CONTINUES TO TRACK SOUTHWEST OVERNIGHT. MARINERS NEAR THESE THUNDERSTORMS CAN EXPECT STRONG AND GUSTY WINDS NEAR 30 TO 35 KNOTS...LOCALLY HIGH AND STEEP WAVES... FREQUENT CLOUD TO WATER LIGHTNING STRIKES...AND POSSIBLE WATERSPOUTS. SMALL BOATERS SHOULD SEEK SAFE HARBOR OR SAFER WATERS IMMEDIATELY UNTIL THESE STORM PASS. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$ SR
000 FZCA72 TJSJ 270939 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 539 AM AST SAT OCT 27 2007 AMZ730-740-271600- /X.EXT.TJSJ.MA.S.0021.000000T0000Z-071027T1600Z/ CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA VIENTO N OF 17N AND W OF 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS.- CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO PUNTA CADENA EAST OF 68W AND N OF 17N- 539 AM AST SAT OCT 27 2007 ...NUMEROUS SQUALLS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWESTWARD ACROSS THE LOCAL CARIBBEAN WATERS TODAY... STRONG SOUTHEASTERLY WINDS ACROSS THE LOCAL CARIBBEAN WATERS TODAY ASSOCIATED WITH LOW PRESSURE CENTERED ACROSS THE CENTRAL CARIBBEAN... WILL TRANSPORT NUMEROUS SQUALLS AND THUNDERSTORMS NORTHWESTWARD ACROSS THE LOCAL WATERS TODAY. THERE MAY BE PERIODS TODAY ACROSS THE LOCAL WATERS WHERE THIS ADVERSE WEATHER BECOMES VERY FREQUENT. MARINERS NEAR THIS ACTIVITY SHOULD EXPECT GUSTY WINDS AROUND 35 KNOTS...LOCALLY HIGH AND STEEP WAVES...DANGEROUS CLOUD TO WATER LIGHTNING AND HEAVY DOWNPOURS RESTRICTING VISIBILITIES. SMALL BOATERS SHOULD REMAIN IN OR NEAR SAFE OR PROTECTED WATERS TODAY. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$
000 FZCA72 TJSJ 271612 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1212 PM AST SAT OCT 27 2007 AMZ730-740-280015- /X.CAN.TJSJ.MA.S.0021.000000T0000Z-071027T1600Z/ /X.NEW.TJSJ.MA.S.0022.071027T1612Z-071028T0800Z/ CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA VIENTO N OF 17N AND W OF 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS.- CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA MELONES AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO PUNTA CADENA EAST OF 68W AND N OF 17N- 1212 PM AST SAT OCT 27 2007 ...NUMEROUS SQUALLS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWESTWARD ACROSS THE LOCAL CARIBBEAN WATERS TODAY... *STRONG SOUTH SOUTHEASTERLY WINDS ACROSS THE LOCAL CARIBBEAN WATERS ASSOCIATED WITH A BROAD LOW PRESSURE CENTERED ACROSS THE CENTRAL CARIBBEAN...WILL CONTINUE TRANSPORT NUMEROUS SQUALLS AND THUNDERSTORMS NORTHWESTWARD ACROSS THE LOCAL WATERS TODAY. THERE MAY BE PERIODS ACROSS THE LOCAL WATERS WHERE THIS ADVERSE WEATHER BECOMES VERY FREQUENT. MARINERS NEAR THIS ACTIVITY SHOULD EXPECT GUSTY WINDS AROUND 35 KNOTS...LOCALLY HIGH AND STEEP WAVES... DANGEROUS CLOUD TO WATER LIGHTNING AND VERY HEAVY DOWNPOURS RESTRICTING VISIBILITIES...AND ALSO POSSIBLE WATERSPOUTS. SMALL BOATERS SHOULD REMAIN IN OR NEAR SAFE OR PROTECTED WATERS AT LEAST THROUGH TONIGHT. IF CAUGHT IN THE PATH OF A WATERSPOUT STEER YOUR BOAT IN A DIRECTION PERPENDICULAR TO THE MOVEMENT OF THE WATERSPOUT AND SEEK PROTECTION BY SAILING INTO THE HARBOR. MORE WATERSPOUTS WILL LIKELY FORM IN THE LOCAL COASTAL WATERS. MARINERS SHOULD ESPECIALLY BE ON THE LOOKOUT FOR WATERSPOUTS AND TAKE ALL NECESSARY MEASURES TO AVOID THEM. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$ RAM
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at Oct 26, 4:29 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 26, 4:29 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
529 AM AST FRI OCT 26 2007
.SYNOPSIS...MID OCEANIC TROUGH ALIGNED NE TO SW AND EXTENDS SW TO
JUST NORTH OF THE LOCAL AREA THIS MORNING...AND CONTINUES TO DIG
SW. THIS HAS FORCED THE OLD LINGERING TUTT SEGMENT SW ACROSS THE
LOCAL AREA OVERNIGHT. A RATHER VIGOROUS LLVL LOW EVIDENT IN STLT
IMAGERY HAS ALSO BEEN FORCED WSW OVERNIGHT...AND WAS ACROSS ERN PR
AT 08Z WITH A NE TO SW ALIGNED WIND ENVELOPE. SAN JUAN 88D RADAR
HOWEVER HAS SHOWN THAT CENTER OF THIS LLVL CIRCULATION HAS PASSED
JUST S OF VIEQUES OVERNIGHT AND WAS ALONG THE SE COAST OF PR
MOVING WSW AT 7 KT...BUT LOOKS TO BE MOVING MORE W IN THE PAST
HOUR OR SO.
&&
.DISCUSSION...PRESSURE GRADIENT ACROSS THE REGION AND VIGOROUS
TURNING OF LLVL LOW HAS SPREAD STRONG NELY WINDS INTO THE LOCAL
ATLC WATERS OVERNIGHT...AND ACROSS N AND NE HALF OF PR. TJUA
SHOWED VWP WINDS AS HIGH AS 40KT AT 4K FT OVERNIGHT...WITH
SUSTAINED WINDS 20 KT AT TJBQ...AND GUSTS IN THE UPPER 20S
ELSEWHERE. DUE TO INTERACTION OF UPPER LOW AND LLVL CIRC AND
INDUCED VERTICAL SHEAR...DEEPEST CNVTN AND MOST WIDESPREAD WEATHER
IS EXPECTED TO REMAIN ON E AND SE QUADS OF THIS LOW AS IT
CONTINUES TO MOVE W OR WSW TODAY AND TONIGHT. SPEED DIVERGENCE
ALOFT WILL AID IN POTENTIAL FOR CONTINUED MCC DEVELOPMENT ACROSS
THE NE CARIB...INCLUDING LEEWARD AND VIRGIN ISLANDS...WITH BRIEF
BURSTS LIKELY ACROSS E HALF OF PR. HEAVY RAIN POTENTIAL THUS
EXISTS AND HAVE ISSUED A FLASH FLOOD WATCH FOR ALL BUT W SECTIONS
OF PR. ST CROIX WAS HIT WITH TRAINING ECHOS IN A SW TO NE ALIGNED
RAINBAND OVERNIGHT...AND LIKELY SAW 2-4 INCH TOTALS IN ABOUT 2
HOURS...AND A FLASH FLOOD WARNING WAS ISSUED.
MODEL GUIDANCE SUGGESTS THAT ABUNDANT TROPICAL MOISTURE WILL
SPREAD W AND NW ACROSS THE LOCAL AREA THROUGH THE WEEKEND...AND
THEN MORE SHALLOW MOISTURE THROUGH TUESDAY...TO MAINTAIN GOOD RAIN
CHANCES. THE COMPLEX UPPER TROUGHING WILL ALSO SHIFT SW AND
REORGANIZE ACROSS THE REGION TO MAINTAIN UNSTABLE CONDITOINS ALOFT.
&&
.AVIATION...SHOWERS WILL CONTINUE TO AFFECT TNCM...TKPK...TJSJ...
TIST AND TISX DURING THE REST OF THE MORNING HOURS. LATER IN THE
MORNING WILL SPREAD TO THE WEST ACROSS TJPS AND EARLY IN THE
AFTERNOON ACROSS TJMZ AND TJBQ. EXPECT MOSTLY MVFR CONDITIONS WITH
THESE SHOWERS...WITH OCCASIONAL VFR CONDITIONS IN BETWEEN SHOWERS.
IN ADDITION...ISOLATED PASSING THUNDERSTORMS MAY RESULT IN BRIEF
IFR CONDITIONS...ESPECIALLY ACROSS TIST...TISX...AND TSJU THROUGH
THE EARLY MORNING HOURS...WITH WIND GUSTS ASSOCIATED WITH THESE
THUNDERSTORMS AS HIGH AS 35 KNOTS. WITH LINGERING MOISTURE AND
INSTABILITY EXPECTED ACROSS THE REGION TODAY...EXPECT CONTINUED
PERIODS OF MVFR CONDITIONS WITH PASSING SHOWERS FOR ALL THE TAF
SITES THROUGH THE AFTERNOON HOURS...WITH DECREASING WINDS LATE
THIS EVENING AND OVERNIGHT.
&&
.MARINE...U.S.C.G. RELAYED A SHIP REPORT NEAR THE N BOUNDARY OF
OUR ATLC WATERS OF 30 KT AND 10 FT SEAS OVERNIGHT...WHILE SHIP
ZCDG8 REPORTED 40 AND 45 KTS WHILE PASSING JUST NORTH OF PR
EARLIER TONIGHT...WITH THOSE OBS LIKELY WELL ABOUT THE STANDARD
10M OBS. A 01Z ASCAT PASS SHOWED A BROAD ZONE OF 20-25KT WINDS
ACROSS THE LOCAL ATLC...WITH UPPER 20S NORTH OF THE VIRGIN
ISLANDS. HAVE THUS KEPT ATLC WINDS 24-30 KT THROUGH THIS MORNING
AND SEAS MAXED AT 10 FT. THESE ROUGH AND DANGEROUS SEAS WILL
CONTINUE THROUGHOUT THE DAY BEFORE BEGINNING TO SUBSIDE
TONIGHT...AND THEN BE OVERTAKEN BY LONGER PERIOD NELY SWELL FROM
THE SURFACE REFLECTION OF MID OCEANIC TROF. THIS WILL MAINTAIN HIGH
SEAS ACROSS THE REGIONAL WATERS THROUGH THE BEGINNING OF THE
UPCOMING WEEK. STRONG LLVL FLOW IN NW AND N QUADS OF THIS LOW WILL
BE CAPABLE OF INDUCING GUSTS IN SQUALLS TO 45 KT AND HAVE INCLUDED
THIS IN OVERNIGHT STATEMENTS AND LATEST FORECAST.
&&
.HYDROLOGY...WITH RECENT RAINS PRODUCING SOILS AT OR NEAR
SATURATION ACROSS LARGE AREAS OF THE INTERIOR AND WEST OF PR...
FLASH FLOODING AND MUDSLIDES ARE A GOOD POSSIBILITY TODAY FOR THE
E TWO-THIRDS OF THE ISLAND. THE VIRGIN ISLANDS...CULEBRA AND
VIEQUES... WILL CONTINUE TO BE HIT WITH DEEP CNVTV CELLS TODAY AS
WELL...AND THEY ARE ALSO UNDER THE FLASH FLOOD WATCH. MUDSLIDES
HAVE BEEN REPORTED ACROSS PR THE PAST TWO DAYS. IF HEAVY RAINFALL
CONTINUES TO AFFECT PR THRU SATURDAY...AND THEN IN MORE ISOLATED
AREAS SUN THROUGH TUE...THEN MUDSLIDE...NOT TO MENTION FLASH
FLOODING PROBLEMS COULD PERSIST. IF THESE HIGH TOPPED TSTORM
CLUSTERS OCCURRING OVER THE NE CARIB THIS MORNING SHIFT W AND NW
INTO THE LOCAL ISLANDS...ISOLATED AREAS OF 3-5 INCH RAINS WILL BE
SEEN IN 3-6 HR PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 77 87 77 / 70 80 70 30
STT 82 78 84 78 / 70 70 70 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-NORTH CENTRAL-NORTHEAST-PONCE AND
VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-VIEQUES-WESTERN
INTERIOR.
WIND ADVISORY UNTIL 10 AM AST THIS MORNING FOR CENTRAL INTERIOR-
EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-
NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ST CROIX-ST. THOMAS
ST. JOHN AND ADJACENT ISLANDS.
&&
72/70The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 11:24 PM CDT | Wind Advisory | JSJ | 8 hr | |
| Oct 26, 1:54 AM CDT | Flash Flood Watch | JSJ | 5 days | |
| Oct 26, 6:34 PM CDT | Wind Advisory | JSJ | 10 hr |
Nearby
Marine Weather Statements in Puerto Rico, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.